MAUDE Adverse Event Report: MMJ SA DE CV (USD) SHILEY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

MMJ SA DE CV (USD) SHILEY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 6DIC
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Apnea (1720); Cardiac Arrest (1762); Dyspnea (1816); Hemorrhage/Blood Loss/Bleeding (1888); Skin Inflammation/ Irritation (4545); Insufficient Information (4580)
Date of Event 02/01/2020
Type of Reportable Event Death
Event or Problem Description
According to the reporter, the patient had the device inserted in (b)(6) 2020.The tube was used during homecare for 1.5 months.The patient had obstruction from fluids.There was mucus with each cough.The patient needed suction every hour.There was difficulty with the device for 3 months.A replacement device may have been used.The patient passed away.The patient had a diagnosis of traumatic brain injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient had increased fluids in the lungs and bilateral pneumonia when the physician placed the tracheostomy tube's inner cannula into the patient's throat in (b)(6) 2020.The tube was used during homecare for 1.5 months.The patient had obstruction from fluids and "bleeding around the tube, on and off at different times, resulting in several trips back and forth to the emergency room".There was mucus with each cough.The patient had secretions and needed suction every hour.The patient was not treated with antibiotics.The device was in place for approximately 3 months and there was difficulty with the device for 3 months.The patient passed away.It was reported that the cause of death on the patient's death certificate was listed as "mva".The patient had a diagnosis of traumatic brain injury, secondary to a motor vehicle accident (mva) since the age of 8 yrs old.The patient was cared for by the patient¿s mother up to the time of his death.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.It was reported that the product had an obstruction.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: the shiley tracheostomy tube is classified as a disposable medical device.Frequent and routine changes of the tracheostomy tube are recommended.The manufacturer recommends that the tracheostomy tube usage not exceed twenty-nine (29) days.Frequent and routine changes of the tracheostomy tube and accessories are recommended and should be evaluated by the attending physician.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient had increased fluids in the lungs and bilateral pneumonia when the physician placed the tracheostomy tube's inner cannula into the patient's throat in (b)(6) 2020.The tube was used during homecare for 1.5 months.The patient had obstruction from fluids and "bleeding around the tube, on and off at different times, resulting in several trips back and forth to the emergency room" every 2 weeks.There was mucus with each cough and difficulty breathing.The patient had secretions and needed suction every hour.The patient was not treated with antibiotics.The device was in place for approximately 3 months and there was difficulty with the device for 3 months.The patient passed away after 4 months.It was reported that the cause of death on the patient's death certificate was listed as "mva".The patient had a diagnosis of traumatic brain injury, secondary to a motor vehicle accident (mva) since the age of 8 years old.The patient was cared for by the patient¿s mother up to the time of his death.
 
Additional Manufacturer Narrative
Additional information: b5, e1, g1, g3, g6, h2, h6.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient had increased fluids in the lungs and bilateral pneumonia when the physician placed the tracheostomy tube's inner cannula into the patient's throat in (b)(6) 2020.The tube was used during homecare for 1.5 months.The patient had obstruction from fluids, irritation, and "bleeding around the tube, on and off at different times, resulting in several trips back and forth to the emergency room" every 2 weeks.There was mucus with each cough and difficulty breathing.The patient had secretions and needed suction every hour.The patient was not treated with antibiotics.The patient had a hospital visit on (b)(6) 2020 in which the patient was hospitalized ¿due to tracheostomy bleeding¿, noting bleeding from the neck/tracheostomy.The device was in place for approximately 3 months and there was difficulty with the device for 3 months.The patient passed away after 4 months in (b)(6) 2020.On the day of death, the mother noticed the patient experienced breathing problems and called 911.The fire department arrived and found the patient unresponsive, pulseless, and apneic.It was reported that the cause of death on the patient's death certificate was listed as "mva".The patient had a diagnosis of traumatic brain injury, secondary to a motor vehicle accident (mva) since the age of 8 years old.It was reported that ten years prior to device use, the patient was in an automobile accident that left the patient paralyzed.The patient was cared for by the patient¿s mother up to the time of his death.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
MMJ SA DE CV (USD)
ave henequen no 1181 desarroll
ciudad juarez 32590
MX  32590
Manufacturer (Section G)
MMJ SA DE CV (USD)
ave henequen no 1181 desarroll
ciudad juarez 32590
MX   32590
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key14206778
Report Number2936999-2022-00341
Device Sequence Number4383850
Product Code BTO
UDI-Device Identifier60884522005284
UDI-Public60884522005284
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K811447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2024
Device Model Number6DIC
Device Catalogue Number6DIC
Device Lot Number19K0740JZX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer05/09/2022
05/18/2022
12/20/2023
06/18/2024
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date06/06/2022
06/17/2022
01/19/2024
07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Death; Hospitalization;
Patient Age32 YR
Patient SexMale
Patient Weight135 LB
Patient RaceBlack Or African American